Black Cohosh Overdose
It is not known what symptoms or complications may occur as a result of a black cohosh overdose. However, there have been reports of liver damage in people taking black cohosh, so it is reasonable to assume that taking too much of the herb may increase this risk. If a black cohosh overdose occurs, treatment will most likely involve treating the symptoms that occur as a result of the overdose.
An Overview of a Black Cohosh OverdoseBlack cohosh (Actaea racemosa, Cimicifuga racemosa) is an herb that is often used in supplements for treating the symptoms of menopause, although it is sometimes used for other purposes as well. The effects of a black cohosh overdose will vary depending on the black cohosh dosage and whether it was taken with other substances.
If you happen to overdose on black cohosh, seek immediate medical attention.
Symptoms of a Black Cohosh OverdoseThere is little information available about the possible symptoms and effects of a black cohosh overdose (or even how much black cohosh would cause an overdose). There have been reports of liver damage in people taking black cohosh, and it is reasonable to assume that taking too much of the herb may increase this risk. It is also reasonable to assume that any of the usual black cohosh side effects may occur, but perhaps more severely.
Treatment for a Black Cohosh OverdoseIt is not known how best to treat a black cohosh overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on black cohosh.